Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

August 29, 2021Montgomery County, City of Roanoke, City of Salem, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 29, 2021, 8:33 PM EDT for Montgomery County, City of Roanoke, City of Salem, Virginia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2021, 8:33 PM EDT (00:33 UTC)
Expired
Aug 29, 2021, 9:00 PM EDT
In force
27 min
Issued by
NWS Blacksburg, VA
Hail
0.00 in
Wind
40

Counties City of Roanoke, VA, City of Salem, VA, Montgomery County, VA

The radar

The Roanoke radar (KFCX), 20 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2021-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2021-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

589 
WWUS81 KRNK 300033
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
833 PM EDT Sun Aug 29 2021
 
VAZ014-017-022-033-300100-
Franklin VA-Floyd VA-Montgomery VA-Roanoke VA-
833 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of 
Roanoke, northeastern Floyd, northwestern Franklin and eastern
Montgomery Counties, the City of Salem and the City of Roanoke
through 900 PM EDT...

At 833 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shawsville, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
Vinton...
Boones Mill...
and Copper Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3711 8047 3732 8038 3734 7997 3731 7986
      3698 7999
TIME...MOT...LOC 0033Z 283DEG 20KT 3719 8028 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

VFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 29, 7:18 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 29, 7:18 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
718 PM EDT Sun Aug 29 2021

.SYNOPSIS...
Hot and humid weather, along with daily scattered showers and
thunderstorms, will persist through Tuesday. Rain chances
increase significantly by Wednesday into Wednesday night as the
remnants of Ida approach the central Appalachians. In the wake
of Ida, high pressure will build in from the northwest for next
weekend.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 700 PM EDT Sunday...

Split window satellite imagery shows a differential heating
interface along a frontal boundary stretching from WV/north and
eastern VA and into the Carolinas. Separately, an outflow
boundary which originated from last night's convection in the
region was located from about Roanoke VA to Raleigh-Durham NC.
These two boundaries along with a lee trough over the Blue Ridge
will continue to help focus convection in the region this
evening. In addition, weak short wave energy will round the top
of ridging overhead and should help prolong convection after
sunset.

Evening storm motion will be slow and easterly, but expect some
erratic motions eventually depending on outflow interactions.
There is potential for strong storms along the northern boundary
where dew points in the low to mid 70s and temperatures in the
upper 80s have produced a corridor of higher CAPE values. Any
remaining cap/CIN has likely eroded. Storms will be most
numerous over southeastern WV and generally northeast of I-64,
but isolated to scattered cells are possible along and north of
I-81 and along the outflow boundary.

These storms will again have the potential for producing
localized heavy rain and damaging winds through tonight, given
the amount of dry air aloft. With the potential for deep
instability to linger late this evening, the storms may survive
into early Monday morning before finally fading away. Otherwise
overnight, it will remain moist in the low levels with patchy
fog developing where we can get some clearing.

Ridging begins to be suppressed by Ida's circulation Monday as
it moves into MS. Winds turn more southwesterly Monday afternoon
over our area and PWATs begin to tick up a bit. To our north,
the frontal boundary pushes south. These factors will provide
plenty of fuel for widespread showers and thunderstorms to
develop during the afternoon and evening. Localized heavy
rainfall possibly leading to flooding will be exacerbated by an
increasing low level jet and deep warm cloud layers. Severe
weather such as damaging winds look less likely with increasing
mid clouds well ahead of Ida keeping CAPEs lower. Increasing WAA
will keep it quite hot and humid with readings generally in the
mid 80s to mid 90s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 310 PM EDT Sunday...

     The remnants of Ida bring heavy rain and the potential for
localized flooding...

Before Ida even gets here it's much of the same when it comes to our
current weather pattern. Scattered showers and storms with hot and
humid conditions are expected Tuesday thanks to a cold frontal
boundary dropping in from the Ohio River Valley/Great Lakes region.
Unfortunately the front does not make it here as Ida begins the push
north and east into the Mid-South/Cumberland Valley region late
Tuesday morning into Tuesday afternoon. The current 12z runs of
the NAM, Euro, and GFS all continue to show the deeper moisture
with the storm remaining west of the central Appalachians into the
Ohio River Valley. This would make for scattered to spotty
coverage of convection Tuesday afternoon before a more widespread
shield precipitation moves in late Tuesday night into the day
Wednesday.

By late Tuesday night into Wednesday, precipitation intensity will
increase as Ida surges north. The GFS and Euro show subtle
difference in where low pressure will go with general consensus
pointing toward eastern Kentucky and central/southern West Virginia
before surging north and east toward northern Virginia/central
Maryland Thursday morning. Even with the brunt of the rainfall still
expected to pass across the central Appalachains and lower Mid-
Atlantic Wednesday localized flooding concerns cannot be ruled out
especially as precipitable water values surge as high as 2.25
inches Wednesday morning into Wednesday afternoon. With a very moist
atmospheric profile confidence increases a bit more for heavy
rainfall and localized flooding concerns by Wednesday afternoon and
Wednesday night. For that reason, the Weather Prediction Center
keeps area along and west of the Blue Ridge highlighted in a
marginal risk of excessive rainfall through Wednesday morning
possibly into Wednesday afternoon.

As for rainfall, it's really still too early to call. The best guess
this early on would be a general 1 to 3 inches west of the Blue
Ridge with amounts of 1 to 2 inches out east. These amounts could
trend up or down depending on the overall track of the storm. The
further west the track goes the lesser the amounts compared to a
shift east which would mean more.

The 12z model suite remains in good agreement that Ida is in and out
of here by Wednesday night into Thursday. Despite a few leftover
showers drier air will be funneling in and things will quiet on down
as high pressure takes the wheel.

With increasing cloud cover through the period expect temperatures
to suffer. Tuesday will be the warmest in the east with highs in
the upper 70s/low 80s in the west and near 90 in the east. Wednesday
will be out coolest with highs in the low to mid 70s in the west to
near 80 out east.

Confidence is moderate in the short term period pending the track of
Ida.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 310 PM EDT Sunday...

     A calm and comfy stretch of weather heading into the
weekend...

Ida quickly scoots out of here Thursday morning into midday. Both
the GFS and Euro tend to agree with this as drier air quickly rushes
in as a large area of Canadian high pressure builds over the Great
Lakes region. As Ida, departs a few residual showers cannot be ruled
out especially over the mountains of the Greenbrier Valley/Alleghany
Highlands thanks to north to northwesterly flow. Shower activity
will shutdown by late Thursday afternoon and evening as direr air
continues to filter in. Breezy conditions will also be in play with
Ida departing north and east and high pressure coming in from the
north and west tightening the gradient.

Lingering showers will dissipate and skies will clear as we head
into Thursday night as high pressure builds closer to the region.
Winds will shutdown by Friday with lowering humidity and mostly
sunny skies to finish out the workweek. Highs will top out in the
mid to upper 70s over the mountains with low to mid 80s out east by
Friday afternoon. Much of the same can be expected Saturday and
Sunday with highs increasing by a degree or two  each afternoon.
Overnight lows will be nice and crisp especially Friday and Saturday
night as temperatures dip into the 50s. Some locations in the
mountains could even bottom out in the mid to upper 40s on both of
those nights.

Our next chance at a shower or thunderstorm arrives by Monday as a
new front dives into the area. Models right now don't seem to keen
on any widespread rain at this point with a continued warming trend
as high pressure sticks around into early next week.

Confidence remains moderate to high in the long term period.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 715 PM EDT Sunday...

An upper level disturbance passing across the central
Appalachians this evening along with several boundaries in the
area will continue to support showers and thunderstorms.
Locally strong winds and brief reductions in visibility inside
the downpours are expected at KROA, KBCB, KLWB and KBLF through
03Z. Convection could linger into the early morning hours of
Monday north of Highway 460. Patchy fog is expected again early
Monday, though believe the extent of which will depend on the
amount of residual cloud cover.

Today's outflow boundaries and tomorrow's heating will bring
another round of scattered showers and thunderstorms to the
area late Monday afternoon.

Extended Aviation Discussion...

No changes in the extended aviation forecast as periods of
diurnal thunderstorms and morning fog are expected on Monday and
Tuesday. Tropical moisture and more widespread rainfall chances
arrive by mid week, especially when what's left of Ida arrives
Wednesday/Wednesday night. Morning fog will continue to favor
the mountain valleys and areas that receive rainfall each day,
and will be slow to mix out.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...SH
NEAR TERM...RCS/SH
SHORT TERM...ET
LONG TERM...ET
AVIATION...RCS/SH
Hazardous weather outlook, Aug 29, 2:52 PM EDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
252 PM EDT Sun Aug 29 2021

NCZ001>006-018>020-VAZ007-009-010-015-043-044-058-059-WVZ042-043-
301900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Grayson-Henry-Pittsylvania-Halifax-
Charlotte-Mercer-Summers-
252 PM EDT Sun Aug 29 2021

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Confidence is increasing that the remnants of Hurricane Ida will
bring the potential for heavy rain and localized flooding to the
region Wednesday and Wednesday night. Continue to monitor the latest
forecasts for any changes in Ida's track and timing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ011>014-016>020-022>024-032>035-045>047-WVZ044-507-508-301900-
Giles-Wythe-Pulaski-Montgomery-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Campbell-Appomattox-Buckingham-Monroe-Eastern Greenbrier-
Western Greenbrier-
252 PM EDT Sun Aug 29 2021

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia, west central Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Widely scattered showers and thunderstorms continue this evening
mainly across the mountains and foothills. A few of these storms
will have the potential to produce damaging winds and locally heavy
rainfall that may result in flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Confidence is increasing that the remnants of Hurricane Ida will
bring the potential for heavy rain and localized flooding to the
region Wednesday and Wednesday night. Continue to monitor the latest
forecasts for any changes in Ida's track and timing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 29, 7:16 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
716 PM EDT Sun Aug 29 2021

VAZ013-014-017-018-022-033-300000-
Franklin VA-Pulaski VA-Floyd VA-Montgomery VA-Craig VA-Roanoke VA-
716 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of
Roanoke, east central Pulaski, south central Craig, northern Floyd,
northwestern Franklin and Montgomery Counties, the southeastern City
of Radford, the City of Salem and the City of Roanoke through 800 PM
EDT...

At 716 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pilot, moving east at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
Radford...
Vinton...
and Floyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3733 7990 3730 7985 3728 7985 3689 8017
      3698 8068 3739 8028
TIME...MOT...LOC 2316Z 286DEG 7KT 3709 8035

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Aug 29, 7:40 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
740 PM EDT Sun Aug 29 2021

VAZ019-WVZ507-300015-
Alleghany VA-Eastern Greenbrier WV-
740 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of
western Alleghany County in west central Virginia and southeastern
Greenbrier Counties in southeastern West Virginia and the City of
Covington through 815 PM EDT...

At 739 PM EDT, Doppler radar was tracking a strong thunderstorm near
Alleghany, moving east at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alleghany...
Covington...
White Sulphur Springs...
Jordan Mines...
Natural Well...
Alvon...
and Callaghan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3792 7991 3770 7993 3770 7994 3768 7996
      3765 8002 3765 8003 3766 8003 3765 8004
      3771 8030 3790 8028
TIME...MOT...LOC 2339Z 271DEG 11KT 3780 8021

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

VFJ
Special weather statement, Aug 29, 7:55 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
755 PM EDT Sun Aug 29 2021

VAZ013-014-017-033-300030-
Franklin VA-Pulaski VA-Floyd VA-Montgomery VA-
755 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of
east central Pulaski, northern Floyd, southwestern Franklin and
southern Montgomery Counties through 830 PM EDT...

At 752 PM EDT, Doppler radar was tracking a strong thunderstorm near
Terrys Fork, or near Floyd, moving east at 10 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Radford...
Floyd...
Pilot...
Copper Hill...
Ferrum...
Terrys Fork...
and Endicott.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3683 8007 3684 8007 3685 8009 3687 8024
      3699 8072 3710 8066 3710 7995 3683 7997
      3683 8000 3681 8001
TIME...MOT...LOC 2352Z 274DEG 10KT 3698 8024

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

VFJ
Local storm report, Aug 29, 7:58 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT SUN AUG 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     4 NE COPPER VALLEY      37.01N 80.48W
08/29/2021                   MONTGOMERY         VA   PUBLIC

            ONE TREE DOWN IN THE 5800 BLOCK OF CHESTNUT
            RIDGE ROAD.

&&

WP
Special weather statement, Aug 29, 8:01 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
801 PM EDT Sun Aug 29 2021

VAZ011-013-014-018-022-300030-
Giles VA-Pulaski VA-Montgomery VA-Craig VA-Roanoke VA-
801 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of
western Roanoke, northeastern Pulaski, east central Giles,
southwestern Craig and Montgomery Counties and the west central City
of Salem through 830 PM EDT...

At 801 PM EDT, Doppler radar was tracking a strong thunderstorm over
Newport, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Blacksburg...
Salem...
Christiansburg...
Newport...
Mountain Lake...
Shawsville...
and Mc Coy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3735 8006 3711 8016 3711 8018 3709 8024
      3709 8030 3719 8066 3742 8053
TIME...MOT...LOC 0001Z 283DEG 20KT 3727 8048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Aug 29, 8:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
833 PM EDT Sun Aug 29 2021

VAZ014-017-022-033-300100-
Franklin VA-Floyd VA-Montgomery VA-Roanoke VA-
833 PM EDT Sun Aug 29 2021

...A strong thunderstorm will impact portions of
Roanoke, northeastern Floyd, northwestern Franklin and eastern
Montgomery Counties, the City of Salem and the City of Roanoke
through 900 PM EDT...

At 833 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shawsville, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
Vinton...
Boones Mill...
and Copper Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3711 8047 3732 8038 3734 7997 3731 7986
      3698 7999
TIME...MOT...LOC 0033Z 283DEG 20KT 3719 8028

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

VFJ

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 29, 8:01 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke29 min
Aug 29, 8:34 PM EDTSpecial Weather StatementRNKFranklin26 min
Aug 29, 9:28 PM EDTSpecial Weather StatementRNKFloyd32 min
Aug 29, 9:31 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Aug 29, 10:01 PM EDTSpecial Weather StatementRNKPatrick29 min
Aug 29, 10:03 PM EDTSpecial Weather StatementRNKPittsylvania27 min
Aug 29, 10:07 PM EDTSpecial Weather StatementRNKAppomattox, Campbell, City of Lynchburg23 min
Aug 29, 10:24 PM EDTSpecial Weather StatementRNKHenry, Patrick51 min
Aug 29, 10:29 PM EDTSpecial Weather StatementRNKHalifax46 min
Aug 29, 10:31 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham, Campbell44 min
Aug 29, 11:11 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham34 min
Aug 29, 11:13 PM EDTSpecial Weather StatementRNKHalifax47 min
Aug 30, 5:04 AM EDTFlash Flood WatchRNKAlleghany, Amherst, Bath, Bedford, Bland, Botetourt and 21 more60 hr
Aug 30, 9:06 AM EDTSpecial Weather StatementRNKGiles39 min
Aug 30, 1:27 PM EDTSpecial Weather StatementRNKSmyth33 min
Aug 30, 2:54 PM EDTSpecial Weather StatementRNKBath51 min
Aug 30, 4:01 PM EDTSpecial Weather StatementRNKCity of Buena Vista29 min
Aug 30, 4:37 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington38 min
Aug 30, 4:39 PM EDTSpecial Weather StatementRNKCity of Danville36 min
Aug 30, 4:56 PM EDTSpecial Weather StatementRNKCity of Danville34 min
Aug 30, 5:25 PM EDTSpecial Weather StatementRNKCity of Danville35 min
Aug 30, 5:51 PM EDTSpecial Weather StatementRNKWythe24 min
Aug 30, 5:58 PM EDTSpecial Weather StatementRNKCity of Danville47 min
Aug 30, 6:13 PM EDTSpecial Weather StatementRNKHalifax32 min
Aug 30, 6:56 PM EDTAreal Flood AdvisoryRNKGrayson, Smyth, Wythe2 hr
Aug 30, 7:11 PM EDTSpecial Weather StatementRNKCity of Martinsville34 min
Aug 30, 7:37 PM EDTSpecial Weather StatementRNKFloyd38 min
Aug 30, 7:39 PM EDTAreal Flood AdvisoryRNKPittsylvania, City of Danville3 hr
Aug 30, 7:44 PM EDTSpecial Weather StatementRNKCity of Danville31 min
Aug 30, 7:45 PM EDTSpecial Weather StatementRNKCarroll30 min
Aug 30, 7:47 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania35 min
Aug 30, 6:25 PM EDTSpecial Weather StatementRNKSurry35 min
Aug 30, 3:20 AM EDTAreal Flood AdvisoryRNKGreenbrier6 hr
Aug 30, 4:47 AM EDTSpecial Weather StatementRNKSummers58 min
Aug 30, 7:46 AM EDTSpecial Weather StatementRNKSummers44 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.